March 22, 2011

Three Months on Alesse (2 Months on Spiro)

A couple weeks ago I finished my third pack of Alesse. For two of those packs, I have also been on 200 mg of Spiro.

How's the hair?
I thought I was seeing things at first, but it really is true. Two Sundays ago, I shaved my chest, and didn't have to shave it again for two more days. Albeit the hair that has the audacity to grow in my cleavage is a little thinner than the hair elsewhere, but I won't complain if it's going to grow back more slowly. I've been wearing v-necks and scoop-necks, and all-but-forgotten necklaces, all like they're going out of style.

Other than that, though, I've noticed no differences. My beard, the true bane of this hirsute existence, is unchanged. I'm going to try another before-and-after shot, but I did a hefty deforestation just before I went on vacation, so I have to wait for that to grow back before I can do a fair comparison.

Other good side effects?
I don't know if this is good or not, but I've lost almost 10 lbs. The last time I lost that much weight, I'd been depressed and not eating well, so I don't really associate losing weight with good things. But I know some women go on birth control hoping it will help them lose weight, and it seems like that is never a guarantee. Just because it's happening to me doesn't mean it's going to happen to everyone who goes on Alesse/Spiro.

Maybe it's something else I'm doing. I was not expecting such a thing, so I don't really know what to think, but it really is the only thing different about my habits of late.

That rash from the first month has not returned. As difficult as that was, it's history now, and my body and the pill have come to some kind of accord. So that's a plus.

But a really great thing? My cycle is now always predictable. For the first time since I can remember, I've not had a period coincide with travel or conventions. After the third week, I move onto the placebos, and usually the second day of the placebo I have a brief, light period, and start all over again.

Other bad side effects?
My period might be reliable, but the mid-cycle spotting certainly is not. It seems like a force as spiteful as my "af" used to be, coming maliciously just in time to get on a plane or for special weekend plans. It can come anytime between the second week of pills and the placebo week, and though the blood is old, the pain is as bad as a regular period. I am not impressed by this.

And now I'm wracking my brain to remember if my endo told me to call her if the spotting never stopped after three months, or if it stopped but came back each time. So I'm waiting another month to see what this cycle will be like. I really don't want to switch birth control and make my body adjust to another type of artificial hormone.

Since switching from Finasteride, my stomach hasn't gotten any better. It still gets quite upset at some of the most innocuous food, so either these meds are not nice for it either, or something else is affecting my IBS. Hard to say.

We'll keep on truckin'. Endo's appointment is in another three months, so I'm hoping to have seen something else by then, otherwise, it might be time for another change. I don't know how much longer I can do this. It amazes me that some hirsute women have been on their medication for years. I'm already getting tired of it. But then, I'm also in a bit of a dip in my mood lately--angry at the hair, hating the way I look... It passes eventually.


Piret said...

Just saying that you are my hero (or heroine? - english isn't my mother tongue). I mean that I have that same condition but since the doctors in my country are very ignorant I'm just observing your story, hoping that something will eventually help against hirsutism. I recently watched The Secret which basically said that you could cure yourself with mind power. Most of the film was bullsh*t but I've heard of it before and maybe it may work since real cure for hirsutism (or sensitive follicles) hasn't been found. All in all I wanted to say that there are people to who your blogging is really important. :)

Allerleirah said...

Thank you, Piret, for commenting, and for leaving such encouraging words! I hope that someday there will be something that can really help each and every one of us, too.